Tuesday, March 06, 2007

yet another new medication...

So, I'll be trying yet another medication. My psychiatrist thinks Abilify is not working for me since I've started having symptoms again since taking it. I had switched from Risperdal to Abilify after gaining nearly fifty pounds on Risperdal, which has been very upsetting since I had an eating disorder for years when I was younger (anorexia).
But I started to have auditory hallucinations, recurrent, intrusive thoughts and depression descending upon me once again in the past month while I've been on Abilify. So she doesn't want me to take that anymore.
I'm not happy because Abilify is one of two antipsychotics that is not known to cause weight gain - all the rest are known for doing so. But the one I'm trying "might" not cause me to put on more pounds. It is supposed to affect the brain the same way Risperdal does (and I did very well on Risperdal Consta shots), but without affecting the metabolism like Risperdal does (which is how you gain weight on Risperdal).
So this new drug, which just came out in January she says, is called Invega.

I'd be really interested to hear if anyone who stops by here has taken it, since, at least in the US, I don't think very many people have.

I take quite a bit of medication: nine pills and two nasal sprays every morning, two pills in the afternoon, and six or so at night. Some are for psychiatric reasons and the rest are physical. Sometimes I feel like a walking pharmaceutical experiment. I should have stock in Eli Lilly by now.

Also, I just wanted to mention I get a lot more motivated to write in this blog when there are comments. When there aren't I start to wonder if anyone is even finding this little page or looking at it at all. So, yes, I'm asking you to say something - pathetic though it might seem. Just let me know you're there. Thanks!

No comments:

LinkWithin

Related Posts with Thumbnails